Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 10, NWS Green Bay, WI

May 6, 2018Winnebago County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 6, 2018, 6:45 AM CDT for Winnebago County, Wisconsin. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
May 6, 2018, 6:45 AM CDT (11:45 UTC)
Expired
May 6, 2018, 1:28 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Oshkosh-Lake Winnebago (OSHW3). The gauge peaked at 3.63 ft at May 6, 2018, 5:00 AM CDT.

actionminormoderatemajor234505/0605/07
Action stage
3.5 ft
Minor stage
3.7 ft
Moderate stage
4.2 ft
Major stage
4.8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

111 
WGUS43 KGRB 061145
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
645 AM CDT Sun May 6 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Lake Winnebago at Oshkosh affecting Winnebago County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC139-070245-
/O.NEW.KGRB.FL.W.0010.180506T1145Z-000000T0000Z/
/OSHW3.1.ER.180506T0817Z.180506T1000Z.000000T0000Z.NO/
645 AM CDT Sun May 6 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Lake Winnebago at Oshkosh.
* At  6:00 AM Sunday the stage was 3.6 feet. 
* Flood stage is 3.5 feet. 
* Impacts at 3.5 feet. Which is flood stage...there is minor flooding
  to boat docks and backyards of homes in area of the gage and along 
  the western shore of lake Winnebago.  Water is reaching homes 
  during periods of strong onshore winds.  

&&

LAT...LON 4389 8847 4400 8856 4415 8847 4414 8841


$$
1 follow-up statement
738 
WGUS83 KGRB 061828
FLSGRB

Flood Statement
National Weather Service Green Bay WI
128 PM CDT Sun May 6 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...


  Lake Winnebago at Oshkosh AFFECTING Winnebago County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC139-061858-
/O.CAN.KGRB.FL.W.0010.000000T0000Z-180506T1828Z/
/OSHW3.1.ER.180506T0817Z.180506T1000Z.180506T1448Z.NO/
128 PM CDT Sun May 6 2018

The Flood Warning is cancelled for
  The Lake Winnebago at Oshkosh.
* At  1:00 PM Sunday the stage was 3.4 feet and slowly falling. 
* Flood stage is 3.5 feet. 
* Impacts at 3.3 feet. There is minor flooding of lowland.  Water 
  approaches a few homes in low lying areas.  

&&

LAT...LON 4389 8847 4400 8856 4415 8847 4414 8841


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 6, 3:38 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 6, 3:38 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
338 AM CDT Sun May 6 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 337 AM CDT Sun May 6 2018

Shortwave trough and weak surface low will exit the region shortly
after sunrise, and take any remaining showers with them. Much drier
air will move in from the north, courtesy of a Hudson Bay High.
Mixing down some of the dry air aloft will result in low relative
humidity this afternoon and evening, especially in the north.
Highs today will be a little cooler than yesterday, especially
near the lake.

Skies will be clear tonight, and winds light. This should allow
temperatures to fall slightly below MOS forecasts. Dry weather
will continue Monday with slightly warmer temperatures and south
winds.

.LONG TERM...Monday Night Through Saturday
Issued at 337 AM CDT Sun May 6 2018

After a generally dry start to the work week due to a surface high
and mid level ridge, showers are expected to move in on Wednesday
ahead of an approaching mid level trough and surface low pressure
system. There are some small chances for rain in the northern and
western parts of the forecast area before then. The rain chances
continue through Wednesday night before the departing trough and
low distance themselves from Wisconsin. Only a slight chance for
showers remains for Thursday morning.

A couple of weaker mid level short waves moving through the
region, along with surface lows approaching the state as they
move along a frontal boundary, will bring a chance for showers
starting late Thursday night and continuing through Saturday.
Models vary in timing and location of precipitation after the
midweek system departs, so forecast confidence is medium at best
for later in the week.

The location of the heaviest rainfall is a major concern since
east-central Wisconsin is already rather waterlogged while
northern Wisconsin has been quite dry with little or no
precipitation and low relative humidities during the day.

Temperatures should be above normal through at least Wednesday,
but cooler air moves in behind the midweek system bringing cooler
than normal conditions back to the area for the end of the week
into early next weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1009 PM CDT Sat May 5 2018

Scattered showers and isolated t-storms will move across the
southern part of the forecast area over the next few hours. Brief
reductions in vsbys are possible in heavier showers, although
cigs will remain above 5000 ft at most locations. Skies becoming
mainly clear on Sunday.
&&

.HYDROLOGY...
Issued at 337 AM CDT Sun May 6 2018

ALmost all rivers and streams should continue to slowly fall. A
few will remain above bankfull or just above flood stage for
another day or two.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......JKL
HYDROLOGY......RDM
Hazardous weather outlook, May 6, 3:50 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
350 AM CDT Sun May 6 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
350 AM CDT Sun May 6 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Very low relative humidity will result in elevated fire weather
conditions across northern Wisconsin Sunday afternoon.

Water levels of most rivers and streams will continue to fall, but
a few will remain above bankfull or just above flood stage.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Near critical fire weather conditions are expected Monday afternoon
due to warming temperatures, increasing southwest winds and continued
very low relative humidity.

A few rivers and streams will remain above bankfull or just above flood
stage through the middle of the week.

There is a small chance of thunderstorms over parts of central
and east central Wisconsin Wednesday afternoon, but severe
weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-070900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
350 AM CDT Sun May 6 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

RDM/MG

In the hours before

Special weather statement, May 6, 2:05 AM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
205 AM CDT SUN MAY 6 2018

WIZ048-049-060730-
Calumet-Winnebago-
205 AM CDT SUN MAY 6 2018

...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN CALUMET AND
NORTHEASTERN WINNEBAGO COUNTIES...

At 204 AM CDT, radar indicated showers were located along a line
extending from 7 miles north of Oshkosh to Southern Lake Winnebago to
Campbellsport to Hartford. Movement was southeast at 15 mph.

Winds in excess of 30 mph are possible with these showers.

Locations impacted include...
Central Lake Winnebago, St Anna, Northern Lake Winnebago, Neenah,
Brothertown, Stockbridge, Quinney, Jericho, Kloten and Charlesburg.

LAT...LON 4394 8816 4394 8840 4393 8840 4420 8861
      4411 8827 4389 8810 4389 8816
TIME...MOT...LOC 0704Z 298DEG 15KT 4412 8855 4388 8836 4361 8829 4334
8836

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:11 AM CDTSpecial Weather StatementGRBWaushara34 min
May 6, 2:05 AM CDTSpecial Weather StatementGRBCalumet25 min

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.